Alert archive / California / Wind Advisories in 2017
Wind Advisory 35, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 19, 2017, 9:46 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2017, 9:46 PM PDT (04:46 UTC)
- Expired
- Oct 20, 2017, 1:26 AM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
604 WWUS76 KSTO 200446 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 946 PM PDT Thu Oct 19 2017 ...A Few Hours of Gusty Southerly Winds... .A fast moving cold front will be sweeping across northern California tonight causing a few hours of gusty southerly winds. CAZ015-016-201100- /O.NEW.KSTO.WI.Y.0035.171020T0446Z-171020T1100Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 946 PM PDT Thu Oct 19 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT FRIDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 4 AM PDT Friday. * TIMING...Several hours of strong, gusty southerly winds over the northern half of the Sacramento Valley. Winds decreasing before sunrise. * WINDS...Southerly sustained at 25 mph with local gusts up to 35 to 40 mph. * IMPACTS...Difficult driving for high profile vehicles. Loose objects blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph and/or gusts to 40 mph are expected for an hour or more. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
343 WWUS76 KSTO 200826 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 126 AM PDT Fri Oct 20 2017 CAZ015-016-200930- /O.CAN.KSTO.WI.Y.0035.000000T0000Z-171020T1100Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 126 AM PDT Fri Oct 20 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. The frontal system that brought gusty winds to the northern and central Sacramento valley earlier this evening has shifted east of the region. As a result, winds of decreased and the wind advisory has been cancelled. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 19, 4:11 PM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Oct 19, 4:11 PM PDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 411 PM PDT Thu Oct 19 2017 .SYNOPSIS... Rain chances along with high mountain snow and gusty winds this evening and Friday. This will be followed by a warming trend early next week with above normal temperatures through the week. && .DISCUSSION... Strong frontal band with quick burst of precip will shift east over NorCal late this afternoon and evening. Snow levels will start off high above 8000 feet..but drop rapidly after midnight falling to below 6000 feet. This will cause a quick transition from rain to snow over the Sierra which is likely to cause a period of hazardous travel along interstate 80 and highway 50...especially after 2 am. From 3 to 6 inches of snow possibly locally higher amounts will accumulate by Friday morning. Rainfall amounts up to 1.50 will be possible over the mountains...0.25 to 0.50 over the valleys. This will be the first widespread rain event over many of the fresh fire burn scars...ash and floatable debris may clog drains and small streams. Residents near burn scars should monitor flood prone areas for any water rises. Wind gusts to 30 mph will be possible over the northern and central Sacramento valley this evening. Trough will shift east Friday and Saturday, lingering moisture will will keep a few showers over the mountains through Saturday morning. High temperatures in the 60's Friday will warm back into the 70's Sunday...as high pressure re-builds over NorCal. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) High pressure continues to dominate over California through the extended period. Warm and dry conditions will persist across the forecast area with temperatures ranging 10-15 degrees above normal through Thursday. Valley daytime temperatures will remain in the mid to high 80s and the foothills and mountains will range from the 70s to 80s. Could see gusty winds Monday in the western Sacramento valley as the ridge axis increases over the west coast. HEC && .AVIATION... VFR conditions at TAF locations. Valley and ridge winds beginning to increase this afternoon, especially over the ridgetops and north Sacramento Valley. Gusts at TAF sites could range between 15-25 kts, then decrease after 08z. Precipitation will move into interior NorCal around 00z and impact TAF sites through Friday morning with MVFR ceilings possible at times. JBB/HEC && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 11 PM this evening to 11 AM PDT Friday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.